MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB33, 11X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES CTB33, 11X100 KII SH BLD ZTHR 6/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number CTB33
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
Procedure performed: tamis: transanal minimal invasive procedure for removal of a rectal polyp.Event description: surgeon was performing a difficult lap chole case, there appeared to be no visible defect in the trocar from when it was opened from its packaging.Also the trocar performed as normal upon insertion into the abdomen.The resection of the gallbladder was completed but some gall stones did fall into the abdomen.As the surgeon was retrieving these stones the scrub nurse noticed at that point a fragment of plastic in the abdomen, upon inspection it was identified as a fragment of the 11x100mm trocar.There were a few small pieces inside the abdomen that required retrieval.Once the fragments were retrieved they were matched up outside the patients abdomen to confirm all pieces were collected.The surgeon & scrub nurse has never seen this happen before and both have over twenty years experience.No patient was not affected and the case was completed.Intervention: retrieval of separated parts.Patient status: recovering.
 
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: tamis - transanal minimal invasive procedure for removal of a rectal polyp event description: surgeon was performing a diffcult lap chole case, there appeared to be no visible defect in the trocar from when it was opened from its packaging.Also the trocar performed as normal upon insertion into the abdomen.The resection of the gallbladder was completed but some gall stones did fall into the abdomen.As the surgeon was retrieving these stones the scrub nurse noticed at that point a fragemnt of plastic in the abdomen, upon inspection it was identified as a fragment of the 11x100mm trocar.There were a few small pieces inside the abdomen that required retrieval.Once the fragments were retrieved they were matched up outside the patients abdomen to confirm all pieces were collected.The surgeon & scrub nurse has never seen this happen before and both have over twenty years experience.No patient was not affected and the case was completed.Intervention: retrieval of separated parts patient status: recovering - patient was not affected and the case was completed.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation, along with one green fragment.Visual inspection confirmed the complainant¿s experience of a fractured cannula tip.The green fragment was identified to be a portion of the missing cannula tip.Based on the condition of the returned unit, it is possible that the cannula tip fractured due to a large force exerted on the cannula tip or an object or instrument coming in contact with the cannula tip during the procedure.

Brand Name
CTB33, 11X100 KII SH BLD ZTHR 6/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key13955936
Report Number2027111-2022-00535
Device Sequence Number4782441
Product Code GCJ
UDI-Device Identifier00607915124250
UDI-Public(01)00607915124250(17)240524(30)01(10)1415100
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model NumberCTB33
Device Catalogue Number101472323
Device Lot Number1415100
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2022
Supplement Date Received by Manufacturer03/23/2022
Initial Report FDA Received Date03/30/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STANDARD MONOPOLAR HOOK. MEDTRONIC ENDOCLIPML11
Patient SexUnknown